MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-23A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta gt final package - wr was implanted in a patient.Around on (b)(6) 2020, palpitations began to occur, and mild to moderate regurgitation was observed.After monitoring, the condition progressed due to severe regurgitation around on (b)(6) 2023.During a regular check-up on (b)(6) 2024, the laceration has extended from the left coronary cusp (lcc) to the right coronary cusp (rcc) stent post.A plan for re-operation was made and on device was explanted on (b)(6) 2024 due to a laceration.The patient is stable.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta gt valve was implanted during an aortic valve replacement.The native aortic valve annulus was measured to be 24mm.Around (b)(6) 2020, the patient began to experience palpations, and mild to moderate aortic regurgitation was observed.After monitoring, the condition progressed due to severe regurgitation around (b)(6) 2023.In (b)(6) 2024, the plan was made for reoperation.The patient was experiencing heart failure due to severe regurgitation and structural valve deterioration.On (b)(6) 2024, the valve was explanted and replaced with a 23mm non-abbott valve.A laceration on the explanted valve was noted, which extended from the left coronary cusp (lcc)/right coronary cusp (rcc) stent post to the lcc side.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of torn cusp, central regurgitation, and structural valve deterioration was reported.The device was returned to abbott for investigation and it was observed that one of the leaflets was torn.The sewing cuff was intact.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the available information, the cause of the reported event could not be conclusively determined.Per case detail, heart failure due to severe regurgitation and structural valve deterioration.The reported hospitalization and surgical intervention were resulted of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20558087
Report Number2135147-2024-05373
Device Sequence Number8996565
Product Code LWR
UDI-Device Identifier05415067018229
UDI-Public(01)05415067018229(17)210614(10)6052533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2021
Device Catalogue NumberTFGT-23A
Device Lot Number6052533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexMale